Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Brownsville, TX

March 29, 2012Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 29, 2012, 10:18 PM CDT for Hidalgo County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2012, 10:18 PM CDT (03:18 UTC)
Expired
Mar 29, 2012, 11:00 PM CDT
In force
42 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 76 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 3.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS54 KBRO 300318
SVRBRO
TXC215-300400-
/O.NEW.KBRO.SV.W.0014.120330T0318Z-120330T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1018 PM CDT THU MAR 29 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 1100 PM CDT

* AT 1018 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER DONNA...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH ALAMO.
  SCISSORS.
  DONNA.
  VILLA VERDE.
  VILLA VERDE.
  WESLACO.

AT 1010 PM CDT...THE PUBLIC ALSO REPORTED LARGE HAIL AND FLYING 
SHEET METAL NEAR MISSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST
FLOOR OF YOUR HOUSE OR BUSINESS.

WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.

QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2605 9808 2606 9810 2605 9814 2606 9817
      2605 9820 2607 9822 2607 9825 2608 9827
      2610 9829 2612 9829 2610 9831 2614 9834
      2631 9827 2628 9786 2605 9797 2606 9800
      2604 9804 2603 9808
TIME...MOT...LOC 0318Z 244DEG 11KT 2612 9806

$$

61
1 follow-up statement
756 
WWUS54 KBRO 300402
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1102 PM CDT THU MAR 29 2012

TXC215-300412-
/O.EXP.KBRO.SV.W.0014.000000T0000Z-120330T0400Z/
HIDALGO-
1102 PM CDT THU MAR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HIDALGO COUNTY
HAS EXPIRED...

AT 1102 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.


LAT...LON 2605 9808 2606 9810 2605 9814 2606 9817
      2605 9820 2607 9822 2607 9825 2608 9827
      2610 9829 2612 9829 2610 9831 2614 9834
      2631 9827 2628 9786 2605 9797 2606 9800
      2604 9804 2603 9808
TIME...MOT...LOC 0318Z 244DEG 11KT 2612 9806

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:46 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 29, 6:46 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 PM CDT THU MAR 29 2012

.DISCUSSION...SEVERE THUNDERSTORM CONTINUE ACROSS PORTIONS OF THE
AREA WITH STRONG INSTABILITY LEADING TO VIGOROUS UPDRAFTS.
STRONGER STORMS HAVE PRODUCED BRIEF LOW LEVEL VELOCITY COUPLETS
AND WILL HAVE TO CONTINUE TO MONITOR RADAR TRENDS FOR
THAT...ESPECIALLY AS THE AIRMASS COOLS OVER THE NEXT FEW HOURS AND
LCL HEIGHTS LOWER. RADAR SIGNATURES CONTINUE TO BE SUPPORTIVE OF
LARGE HAIL. MADE FIRST PERIOD GRID UPDATE TO TWEAK POPS FOR THE
AREA MOST LIKELY TO BE IMPACTED. WILL ALSO MONITOR FOR THIS AREA
POSSIBLY PROPAGATING INTO THE RIO GRANDE VALLEY...BUT CURRENT
THINKING IS SLOW PROPAGATION AND VERY WEAK STEERING FLOW SHOULD
KEEP THE CONVECTION OUT OF THE VALLEY.

CONVECTION TO THE WEST AND SOUTHWEST ON THE SIERRA MADRE MOUNTAINS
ON THE NOSE OF A WEAK UPPER DISTURBANCE CONTINUES TO BEAR
WATCHING. CONDITIONS WILL BE FAVORABLE FOR STRONG TO SEVERE STORMS
IF CONVECTION CAN GET GOING/CONTINUE IN CONCERT WITH THE WEAK
UPPER TROUGH. SOME CONDITIONALITY REMAINS FOR THIS ACTIVITY BUT
IT WOULD POSSIBLY IMPACT THE SOUTHERN PORTIONS OF THE CWA THROUGH
THIS EVENING. /68-JGG/

&&

.AVIATION...EXPECT CEILINGS WILL HOLD AT FULL VFR FOR MUCH OF THE
EVENING LOWERING TO MVFR/IFR TONIGHT. STRONG CONVECTION IS
OCCURING AND WILL PERSIST FOR A COUPLE OF HOURS IN
BROOKS...KENEDY...WILLACY...AND NORTHERN HIDALGO COUNTY.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE TONIGHT AND HAVE
INCLUDED A CB GROUP IN THE TAFS FOR THE TIME TERMINALS WOULD BE
MOST LIKELY TO BE IMPACTED. STORMS WOULD LIKELY BE MOVING IN FROM
THE SOUTHWEST.

CONDITIONS IMPROVE TOMORROW MORNING WITH MVFR TO VFR CIGS
EXPECTED. /68/

&&

.PREV DISCUSSION... /ISSUED 513 PM CDT THU MAR 29 2012/

DISCUSSION...CONTINUING TO MONITOR SEVERE CONVECTION IN KENEDY
COUNTY. MODIFIED SOUNDINGS AND SPC MESOANALYSIS AGREE THERE IS
AROUND 4000 J/KG OF SBCAPE THAT ARE FEEDING THE INTENSE UPDRAFTS. STORMS
APPEAR TO BE ROOTED CLOSE TO THE THERMAL BOUNDARY PROVIDED BY THE
SEABREEZE THIS AFTERNOON AND ARE NOT MAKING MUCH PROGRESS WITH
VERY WEAK STEERING FLOW. PROPAGATION IS EXPECTED TO BE THE MAIN
MODE OF MOVEMENT THROUGH THE NEXT FEW HOURS. NEW UPDRAFTS HAVE
GONE UP FROM OUTFLOW FROM THE EAST OVER EASTERN BROOKS COUNTY AND
WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR THE STORMS TO
PROPOGATE OVER WILLACY COUNTY ALONG THE BOUNDARY TO THE SOUTH. AS
SURFACE HEATING REDUCES HOWEVER BELIEVE THIS ACTIVITY WILL
GRADUALLY TAPER OFF.

ALSO MONITORING CONVECTION OVER THE SIERRA MADRE. A WEAK UPPER
DISTURBANCE IS EXPECTED TO MOVE OVERHEAD TONIGHT AND MAY HELP THAT
CONVECTION MOVE NORTHEASTWARD WITH NEW DEVELOPMENT POSSIBLE. CAPE
WILL REMAIN FAIRLY HIGH AFTER DARK SO STORMS MAY BE STRONG TO
SEVERE IF THEY ARE ABLE TO GET GOING. MADE MODEST TWEAKS TO NEAR TERM
POP FIELDS REFLECTING THE BEST CHANCES FOR THIS ARE IN THE WEST
AND SOUTHWEST TONIGHT. /68-JGG/

PREV DISCUSSION... /ISSUED 149 PM CDT THU MAR 29 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WEAK TROUGH IN THE
UPPER FLOW CONTINUES TO DRIFT EASTWARD ACROSS TEXAS. THIS HAD
SPARKED THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS AND SIERRA
MADRE MOUNTAINS THE PAST COUPLE EVENINGS...WITH MOST ACTIVITY
STAYING TO THE NORTH. WITH SIMILAR CONDITIONS TONIGHT...EXPECT
THAT PATTERN TO CONTINUE TONIGHT AS WELL. UPPER FLOW TONIGHT WILL
BE A LITTLE MORE WEST TO EAST THAN PREVIOUS DAYS...SO THE CHANCE
FOR THUNDERSTORMS TO MOVE INTO THE WESTERN VALLEY ARE A TOUCH
HIGHER THAN PREVIOUS DAYS. THICKER CU FIELD TODAY HAS INHIBITED
SOME DAYTIME HEATING...BUT BREAKS ARE ALREADY FORMING AND TEMPS
ARE JUMPING QUICKLY IN THE WESTERN VALLEY. WENT AHEAD AND UPPED
POPS FOR THE WESTERN THREE COUNTIES...BUT ENTIRE AREA HAS A SHOT
AT SEEING SOME CONVECTION OVERNIGHT TONIGHT. A FEW OF THESE STORMS
COULD GET STRONG MAINLY WITH GUSTY WINDS AND SOME SMALL HAIL
POSSIBLE. HIGHS TOMORROW AGAIN WILL REACH THE MID TO UPPER 80S...
ONCE THE CLOUD COVER BURNS OFF. WINDS CONTINUE FROM THE SOUTHEAST
15G20KTS.

LONG TERM /SATURDAY THROUGH WEDNESDAY NIGHT/...BROAD HIGH PRESSURE
STRETCHING ACROSS THE GULF OF MEXICO WILL REMAIN A PERSISTENT
THEME IN THE LONG TERM. ON FRIDAY NIGHT...A MID LEVEL TROUGH WILL
MOVE OVERHEAD...KICKING OFF POTENTIALLY STRONGER TSTMS THAT WILL
MOVE IN FROM THE WEST. THE GFS QPF DEPICTION HINTS AT POSSIBLE
HEAVY RAINERS THAT WILL LINGER INTO SATURDAY MORNING. AFTER THAT A
SLIGHTLY MORE ZONAL PATTERN WILL EMERGE ALOFT...THOUGH NOTHING
THAT WILL PUT A COMPLETE KIBOSH ON RESIDUAL INSTABILITY. AN
ENERGETIC SHORT WAVE TROUGH WILL DIG SOUTH FROM THE PACIFIC
NORTHWEST INTO THE FOUR CORNERS BY SUNDAY...CAUSING PRESSURE FALLS
EXTENDING FROM THE CENTRAL HIGH PLAINS SOUTH INTO WEST TEXAS AND
KEEPING THE WIND MACHINE TURNED ON AT THE BREEZY SETTING DURING
THE AFTERNOONS.

THE TROUGH WILL SUBSEQUENTLY DIG SOUTH ON MONDAY AND ACROSS NORTH
TEXAS...PUSHING A SQUALL LINE MORE OR LESS FROM WEST TO EAST
ACROSS NORTH CENTRAL TEXAS. THE FOLLOW ON COLD FRONT WILL TRAVERSE
MORE SOUTHEAST IN DIRECTION...PUSHING THROUGH DEEP SOUTH TEXAS AND
THE RIO GRANDE VALLEY MONDAY NIGHT. THE FRONT WILL BRING JUST A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH WAS ADDED TO
THE FORECAST. DRY BEHIND THE FRONT WITH ENHANCED FIRE WEATHER
CONCERNS TUESDAY AFTERNOON. COOLER AND SUNNIER LATE TUESDAY
THROUGH WEDNESDAY NIGHT

MARINE...
TONIGHT THROUGH THURSDAY NIGHT...SEAS CONTINUE TO FLUCTUATE RIGHT
AROUND 3 FEET ACROSS THE GULF WATERS WITH MODEST SOUTHEAST FLOW.
THIS PATTERN WILL CONTINUE FOR THE NEXT 36 HOURS...WITH LITTLE
CHANGE TO WIND AND SEA CONDITIONS. SOME THUNDERSTORM ACTIVITY
COULD MOVE THROUGH THE WATERS LATE TONIGHT OR TOMORROW WITH BRIEF
GUSTY WINDS AND LOCALIZED LIGHTNING.

SATURDAY THROUGH MONDAY NIGHT...BROAD HIGH PRESSURE STRETCHING
ACROSS THE GULF OF MEXICO WILL REMAIN A PERSISTENT THEME FOR THE
MARINE AREAS IN THE LONG TERM. WINDS AND SEAS WILL REMAIN WELL
BEHAVED ON THE LOW TO MODERATE SIDE THROUGH SUNDAY...BUT SOUTHEAST
WINDS WILL INCREASE TO SCEC STRENGTH...15 TO 20 KTS...SUNDAY NIGHT
WITH SEAS BUILDING A FOOT OR TWO INTO THE MODERATE RANGE. THIS
WILL BE THE RESULT OF AN APPROACHING MID LEVEL SYSTEM IN THE
SOUTHERN HIGH PLAINS...AND A COLD FRONT WILL DEVELOP AND PUSH
THROUGH NORTH CENTRAL TEXAS MONDAY...REACHING THE LOWER TEXAS
COAST MONDAY NIGHT. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE
FRONT ON TUESDAY...BUT THE UNFAVORABLE FETCH WILL NOT INCREASE
WAVE HEIGHTS SUBSTANTIALLY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/61
Hazardous weather outlook, Mar 29, 3:42 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT THU MAR 29 2012

GMZ130-132-135-150-155-170-175-302045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
342 PM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON...MAINLY ON THE NORTHERN LAGUNA MADRE. ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE...BUT LESS LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS WITH BRIEF GUSTY WINDS AND SMALL HAIL WILL
BE POSSIBLE FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE
ENCOURAGED TO REPORT HAIL OR GUSTY WINDS TONIGHT AND TOMORROW
ACCORDING TO STANDARD OPERATING PROCEDURES.

TXZ248>257-302045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
342 PM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON MAINLY ACROSS KENEDY COUNTY. GUSTY WINDS AND HAIL
WILL BE POSSIBLE WITH THUNDERSTORMS. ISOLATED TO SCATTERED
THUNDERSTORMS MAY MOVE IN FROM THE SOUTHWEST THIS EVENING. IF
THUNDERSTORMS OCCUR A FEW MAY BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY...MAINLY IN THE AFTERNOON. IF STORMS OCCUR THEY MAY BE
STRONG TO SEVERE WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE
ENCOURAGED TO REPORT WIND AND HAIL TONIGHT AND TOMORROW ACCORDING
TO STANDARD OPERATING PROCEDURES.

GIBBS

In the hours before

Local storm report, Mar 29, 9:31 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
931 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HAIL             MCALLEN                 26.22N  98.24W
03/29/2012  E1.00 INCH       HIDALGO            TX   PUBLIC

            QUARTER SIZE HAIL NEAR DOCTORS HOSPITAL. STREET
            FLOODING OBSERVERD.

&&

EVENT NUMBER BRO1200015

GB
Local storm report, Mar 29, 9:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
937 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             MISSION                 26.21N  98.32W
03/29/2012  E0.88 INCH       HIDALGO            TX   PUBLIC

            PUBLIC REPORT OF NICKEL SIZE HAIL IN SHARYLAND.

&&

EVENT NUMBER BRO1200016

GB
Local storm report, Mar 29, 9:43 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
943 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             2 N MCALLEN             26.24N  98.24W
03/29/2012  M1.00 INCH       HIDALGO            TX   PUBLIC

            WINDOWS BROKEN WITH QUARTER SIZE HAIL.

&&

EVENT NUMBER BRO1200017

GB
Local storm report, Mar 29, 9:48 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             MCALLEN                 26.22N  98.24W
03/29/2012  E1.00 INCH       HIDALGO            TX   PUBLIC

            SMALL TOWN OF EL MANANA REPORTED QUARTER SIZE HAIL

&&

EVENT NUMBER BRO1200018

GB
Local storm report, Mar 29, 9:50 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
950 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             4 N MCALLEN             26.27N  98.24W
03/29/2012  M1.00 INCH       HIDALGO            TX   PUBLIC

            6 INCH DEEP HAIL UP TO QUARTER SIZE AT NOLANA AND WARE
            RD. BROKEN WINDOWS

&&

EVENT NUMBER BRO1200019

GB
Local storm report, Mar 29, 10:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1014 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             MISSION                 26.21N  98.32W
03/29/2012  M1.00 INCH       HIDALGO            TX   PUBLIC

            PUBLIC REPORTED LARGE HAIL AND SHEET METAL FLYING.
            STRONG WINDS TORNADO WARNING IN EFFECT.

&&

EVENT NUMBER BRO1200020

GB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:25 PM CDTSevere Thunderstorm WarningBROHidalgo, Jim Hogg, Starr65 min
Mar 29, 7:41 PM CDTAreal Flood AdvisoryBROHidalgo, Starr64 min
Mar 29, 8:29 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg2 hr
Mar 29, 8:37 PM CDTSevere Thunderstorm WarningBROHidalgo53 min
Mar 29, 8:40 PM CDTAreal Flood AdvisoryBROHidalgo95 min
Mar 29, 9:09 PM CDTTornado WarningBROHidalgo36 min
Mar 29, 9:12 PM CDTFlash Flood WarningBROHidalgo, Zapata17 days
Mar 29, 9:20 PM CDTSevere Thunderstorm WarningBROStarr33 min
Mar 29, 9:31 PM CDTSevere Thunderstorm WarningBROHidalgo29 min
Mar 29, 9:46 PM CDTTornado WarningBROHidalgo29 min
Mar 29, 10:47 PM CDTFlash Flood WarningBROHidalgo3 hr
Mar 29, 11:19 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo14 min
Mar 29, 11:31 PM CDTFlash Flood WarningBROCameron, Hidalgo2 hr
Mar 29, 11:54 PM CDTSpecial Marine WarningBRO76 min
Mar 30, 12:31 AM CDTAreal Flood AdvisoryBROCameron76 min
Mar 30, 2:08 AM CDTAreal Flood WarningBROCameron, Hidalgo2 hr
Mar 30, 2:53 AM CDTSpecial Marine WarningBRO70 min
Mar 30, 3:32 AM CDTSmall Craft Advisory for Hazardous SeasBRO2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.